Skip to main content

Am I Lazy, Depressed, or Having a Burnout?

From Indonesia; I’ve been on AD last month and I only took it for 8 days. Then I stopped taking it. Not because I couldnt bear the side effect, but simply because my parents no longer allow me to take it.

Now I’m in college, 2nd year, 4th semester. I’ve been a high achiever since my primary school. I had the highest GPA until my 3rd semester among my batch, but now I’m changing and I don’t like it.

I used to do all my works and courseworks diligently, trying my best on everything: quizzes, courseworks, attendances, everything. But now, I cannot do those things anymore. I cannot concentrate on my tasks for even 10 minutes. I’m easily distracted and cant focus or concentrate. I’m no longer motivated, and assignments really feel like a torture for me. I still do them, but something inside my head and heart just doesn’t like it and I cannot pour my heart onto my works. While my friends are having an improvement on their academics, here I am, having a deterioration on my academics. My scores are not as high as they were before, my works were not as maximum as they were before.

I think I’m being lazy, or maybe I’m having a burnout, or maybe it’s the depression again. I just don’t know. I’m lacking interest in almost every aspect in my life, but I’m still trying to hang out with my friends if I get the time. I wake up tired and never feeling refreshed: my body, especially my back aches so badly.

I need help to figure out what’s happening to me because I don’t like me being like this, I don’t like having a low score for everything I do, because I used to have high scores and achievements and tried my best.

A: I’m concerned. I’m not at all sure this is a mental health problem. Being so over-tired and having a backache suggest that there may be something medical going on. Please stop calling yourself lazy. It doesn’t help and it may be preventing you from going to see a doctor.

Seeing a doctor is exactly what I’m going to suggest that you do. With such serious symptoms, you need to make sure that the problem isn’t medical. I don’t know what “AD” is but if it was prescribed for you, it is your doctor who should be explaining to your parents why it is necessary.

It’s also possible that you need a break from academics. Achieving at a high level is stressful and exhausting. When a student loses interest, it is sometimes because they aren’t working toward a goal that makes sense to them. They have lost sight of why they are working so hard. Maybe you need to talk to someone about what your life goals are and whether your academics are relevant to those goals.

You made an important first step by writing to us here at PsychCentral. The next step is to make an appointment with your doctor. Please follow through. You deserve to feel better.

I wish you well.
Dr. Marie



from Ask the Therapist https://ift.tt/2Jv9IWJ
via IFTTT

Become a patron of The Carlisle Wellness Network. Show everyone that you think this service is worth at least a buck. Go to; https://www.patreon.com/carlislewellness and pledge one dollar per month and help improve the resources it takes to gather the articles you see here as well as create fresh content including interviews an podcasts. We only need one dollar per month from all of our patrons to give The Carlisle Wellness Network a bright furture in the health and wellness social media ecosystem.

Comments

Popular posts from this blog

PET Imaging Agent Can ID Good Candidates for Depression Drug

A new brain imaging agent could reveal — before any treatment has been prescribed — whether a patient with major depressive disorder (MDD) is likely to respond to a particular antidepressant, according to a new study published in The Journal of Nuclear Medicine. No such marker is currently available in clinical psychiatry.Escitalopram (Lexapro), a selective serotonin reuptake inhibitor (SSRI), can be an effective MDD treatment for some patients, but not all. During  positron emission tomography (PET) test, the tracer 11C-DASB targets the serotonin transporter protein (5-HTT) in the amygdala of the brain, a region associated with emotional processing.In the study, patients shown to have less 5-HTT protein were those who later experienced relief from escitalopram.“MDD is a heterogeneous disorder, which makes it extremely difficult to treat effectively,” said researcher Mala R. Ananth, a graduate student at Stony Brook University in Stony Brook, N.Y.“Optimizing treatment is challenging a…

Reducing Alzheimer’s Stigma Could Enhance Research

A new study suggests ongoing research on Alzheimer’s disease may be challenged by the stigma associated with the disease. This concern comes from the results of a national survey which discovered people may be afraid to admit they have early stage Alzheimer’s because of fear of discrimination — especially potential limitations on their health insurance.Researchers say these fears can hopefully be overcome by the development of new policies to protect individuals. Nondisclosure of early symptoms that may or may not be Alzheimer’s hinders a individuals ability to obtain timely care. Additionally, a person may miss the opportunity to participate in clinical studies that discover potential therapies.The finding are the results of a national survey about what beliefs, attitudes and expectations are most often associated with Alzheimer’s disease. The survey results appear in Alzheimer’s & Dementia: The Journal of the Alzheimer’s Association.“We found that concerns about discrimination a…

Hair Pulling, Nail Biting, Skin Peeling and Biting

All my life I’ve bitten my nails. It’s caused me a lot of trouble, especially with my bipolar mother who has always thought screaming and shouting at me (and often a smack when I was younger) would make me stop.At around 7 I also started biting and peeling the skin on my fingers which has caused a lot of social and health issues for me from being to ashamed to join in with prayers at school, to getting my fingers getting a fungal infection causing long lasting damage to my fingers.Soon after I started to pull out the tiny hairs on my legs during school assembles and by 12 I began to pull my eyebrow hair out.How can I stop doing this to myself? I don’t even realise I’m doing it half the time (I started biting the skin around my fingers just writing this and caused it to bleed a little). I’m afraid to bring this up with my parents because of how they have reacted in the past and I’m far too embarrassed to ask anyone I would typically trust. It has severally impacted how I interact with …